Suggest treatment for severe chest congestion
User rating for this question
i have been having severe chest congestion for the past 3 days and was prescribed normal bronchodilators and antibiotics. Since m y condiiton did not signficantly improve my doctor put me on deryphillin 400 tab yesterday together with Budecort nebulization. After two dosages of neb i did not see much improvemen. i continue to cough severely, can feel phlegm gurgling in the airways making it difficult to sleep. Since i continued coughing severely and had a lot of phlegm, I had taken deryphillin 400 tablet this monrinng and went to my doctor who adminstered a deryphllin dosage by IV. Since then I have been feeling very weak, having severe nausea, feverishness and inability to sleep. i feel i have an overdosage of deryphillin - how can i offset the side effects of overdosage of deryphillin. I am 60 and do not have any other disease/allergy
Posted Sat, 15 Mar 2014 in Lung and Chest disorders
Answered by Dr. Shashi Dangwal 37 minutes later
Brief Answer: I would like to know little more about your XXXXXXX Detailed Answer: Hello XXXXXXX I would like to know a little more about your ailment: Are you a known asthmatic? Though I can see that you have mentioned no known medical history. Are you running fever and have yellow phlegm? Do you have any chest pain? Do you have any breathlessness or wheezing? Have you got any blood test and x ray chest done? If not, I suggest you get a routine blood test ie TLC, DLc and a x ray chest done to rule out any infection. I`m of the opinion that you may have had a URTI and your airways have become sensitive and that`s why you are having these symptoms. You may try following measures: 1. Nebulization with budecort and duolin 2 to 3 times in a day. 2. Take montair lc- one tablet a day. 3. Inhalers like aerocort or seroflo- 2 puffs to be inhaled twice a day. 4. Take a Pan 40 once a day. Consult your local physician for proper dosing and technique of taking inhalers. Do not take anymore or deriphyllin. The effect of already taken drug will wear off in due course of time.
Follow-up: Suggest treatment for severe chest congestion 2 hours later
Answered by Dr. Shashi Dangwal 55 minutes later
Brief Answer: Pl follow the measures as advised above. Detailed Answer: Thanks for further inputs. As I`ve already mentioned, your airways have become hypereactive and please follow the measures as mentioned above. You should be alright soon. I still feel that if your symptoms are prolonged, you should get the tests as advised.